Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS Duluth, MN
NWS Duluth, MN issued this special weather statement at Aug 19, 2016, 3:35 AM CDT for Burnett County, Wisconsin. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2016, 3:35 AM CDT (08:35 UTC)
- Expired
- Aug 19, 2016, 4:00 AM CDT
- In force
- 25 min
- Issued by
- NWS Duluth, MN
County Burnett County, WI
The radar
The Duluth radar (KDLH), 124 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -378 J/kg
- Mixed-layer LCL
- 2171 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
050
WWUS83 KDLH 190835
SPSDLH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
335 AM CDT FRI AUG 19 2016
WIZ006-190900-
BURNETT-
335 AM CDT FRI AUG 19 2016
...A LINE OF STRONG THUNDERSTORMS IS APPROACHING SOUTHERN BURNETT
COUNTY...
AT 335 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
7 MILES NORTHWEST OF NORTH BRANCH...TO OSCEOLA...AND MOVING NORTHEAST
AT 50 MPH.
WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
GRANTSBURG...TRADE LAKE AND BRANSTAD AROUND 400 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ALPHA...BIG SAND
LAKE...FALUN...RANDALL...TRADE RIVER...YELLOW LAKE...FOUR
CORNERS...OAKLAND AND PHANTOM LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
THESE STORMS MAY INTENSIFY...MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4573 9216 4573 9253 4564 9253 4564 9289
4572 9286 4574 9281 4577 9278 4598 9236
4580 9204 4564 9205 4564 9215
TIME...MOT...LOC 0835Z 241DEG 45KT 4559 9309 4533 9269
$$
MOOREWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this special weather statement went out at Aug 19, 12:47 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Aug 19, 12:47 AM CDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1247 AM CDT FRI AUG 19 2016 .SHORT TERM...(This evening through Friday) Issued at 304 PM CDT Thu Aug 18 2016 The chances of strong to severe storms, as well as chances of rain, have diminished for the Northland through early this evening. A storm complex that was in the southern Red River Valley as of early this morning, moved into central Minnesota, including the southern forecast area, this afternoon. The complex, as well as its extensive cloud cover, ate away at and/or prevented the build up of instability across much of the forecast area, thereby limited the potential for strong to severe storms, let alone any showers. As of 3 pm this afternoon, a complex of thunderstorms was moving across the south central forecast area to the east. The storms were associated with a shortwave trough moving through the region, with radar trends clearly showing a vortex near the Moose Lake area. Much of the Northland had cloudy skies because of the overcast cirrus associated with the storm complex. A cold front stretched from far northwest Ontario to the eastern Dakotas and was approaching the Northland from the north and west. The storm complex could continue to move east across the southern forecast area this afternoon, possibly resulting in small hail, frequent lightning, and heavy rain to some areas. Another round of showers and storms is possible this evening and overnight when the cold front moves through the Northland, combined with other possible shortwaves lifting through the Northland in the west- southwest flow aloft, but lowered pcpn chances compared to the previous forecast. North-northwest flow on Friday will begin to usher in cooler air into the Northland in the wake of the passing cold front. Daytime heating amidst the relatively cool and humid air should help develop broken/overcast cumulus by the early afternoon. Additional showers and weak thunderstorms are possible, mainly in the more humid post-frontal area across northwest Wisconsin into the Pine County are of Minnesota, which could be aided by passing shortwaves. The 12Z NAM12 is an outlier, showing much more robust pcpn than other models because it seems to stall the cold front across the southern forecast area. Leaned on the drier other models, such as the GFS, ECMWF, Canadian, and SREF. High temperatures should be in the middle to upper 70s. .LONG TERM...(Friday night through Thursday) Issued at 304 PM CDT Thu Aug 18 2016 In the extended the focus will initially be on the positively tilted trough axis at 500 hPa digging and deepening from the eastern ND into MN. Late Sunday morning/afternoon the trough will become negatively tilted as it exits the Upper Midwest and pushes into the central Great Lakes as shown by the latest NAM/GFS/ECMWF/GEM. Decided to stick with the latest GFS/ECMWF/GEM- NH for Saturday, which develops a broad area of low pressure along a baroclinic zone over southern WI/eastern IA. The latest 12Z NAM is an outlier at this point with a very strong area of low pressure developing farther to the north. Will need to continue to monitor future guidance to see if things trend in this direction. Saturday will be cloudy and breezy out of the north/northeast with scattered showers an some isolated thunderstorms. Due to the cool northwest flow aloft, cooler than normal temperatures are expected with readings in the 60s. High pressure will build in behind the departing system. This will bring drier air into the region. Aloft, winds will become westerly which will advect milder air into the region. High temperatures will be in the 60s to low 70s. Flow will become southwesterly as the high builds into the central Great Lakes on Monday. This will bring a return to normal temperatures for Monday and slightly above normal temperatures for Tuesday with readings around 80. Good agreement from the latest GFS/ECMWF for Tuesday/Wednesday as a trough digs into the Northern Plains from western Canada. Ahead of the trough a warm front is expected to lift northwards on Tuesday, which trigger some showers and thunderstorms. A trailing cold front will keep shower and thunderstorm chances for Wednesday/Thursday. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1247 AM CDT Fri Aug 19 2016 A complex weather pattern is shaping up for the TAF period. The main area with the potential for showers and thunderstorms will be along a line from KBRD to KDLH but especially points south such as KHYR. There will be a mixture of VFR as well as some MVFR/IFR CIG's and VSBY's due to fog across the area overnight. The rain showers will gradually increase for the southern TAF sites as the night wears on, and into Friday. KHYR may end up seeing some fairly widespread precipitation on Friday and Friday evening. && .PRELIMINARY POINT TEMPS/POPS... DLH 56 64 49 68 / 40 60 40 10 INL 55 66 46 70 / 20 40 0 10 BRD 57 64 47 69 / 30 50 20 10 HYR 58 64 50 68 / 60 60 50 10 ASX 59 66 53 69 / 60 60 50 20 && .DLH Watches/Warnings/Advisories... WI...None. MN...None. LS...None. && SHORT TERM...Grochocinski LONG TERM...WL AVIATION...Stewart
Hazardous weather outlook, Aug 18, 3:08 PM CDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 308 PM CDT THU AUG 18 2016 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-191230- KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE- SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS- CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS- PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 308 PM CDT THU AUG 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN THROUGH TONIGHT. SOME STORMS COULD BE STRONG FOR AREAS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN THROUGH THIS EVENING...MAINLY FOR AREAS WELL SOUTH OF HIGHWAY 2. THE STORMS COULD PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS ON SATURDAY. THERE IS A BETTER CHANCE FOR THUNDERSTORM TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS MAY BE NEEDED THROUGH THIS EVENING FOR POTENTIAL STRONG STORMS...PRIMARILY FOR AREAS OF NORTHWEST WISCONSIN WELL SOUTH OF HIGHWAY 2. LSZ121-140>148-191230- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 308 PM CDT THU AUG 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN LAKE SUPERIOR THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN LAKE SUPERIOR FRIDAY...MAINLY NEAR THE TWIN PORTS AND ALONG THE SOUTH SHORE. THERE IS A POSSIBILITY OF A ISOLATED THUNDERSTORMS SATURDAY. INCREASING NORTH WINDS COULD RESULT IN BUILDING WAVES SATURDAY INTO SUNDAY ESPECIALLY ALONG THE SOUTH SHORE AND AT THE HEAD OF LAKE SUPERIOR. THERE IS A FOR THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. INCREASING NORTHEAST WINDS COULD RESULT IN BUILDING WAVES SATURDAY INTO SUNDAY ESPECIALLY ALONG THE SOUTH SHORE AND AT THE HEAD OF LAKE SUPERIOR. G2 MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Aug 19, 3:35 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
335 AM CDT FRI AUG 19 2016
WIZ006-190900-
BURNETT-
335 AM CDT FRI AUG 19 2016
...A LINE OF STRONG THUNDERSTORMS IS APPROACHING SOUTHERN BURNETT
COUNTY...
AT 335 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
7 MILES NORTHWEST OF NORTH BRANCH...TO OSCEOLA...AND MOVING NORTHEAST
AT 50 MPH.
WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
GRANTSBURG...TRADE LAKE AND BRANSTAD AROUND 400 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ALPHA...BIG SAND
LAKE...FALUN...RANDALL...TRADE RIVER...YELLOW LAKE...FOUR
CORNERS...OAKLAND AND PHANTOM LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
THESE STORMS MAY INTENSIFY...MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4573 9216 4573 9253 4564 9253 4564 9289
4572 9286 4574 9281 4577 9278 4598 9236
4580 9204 4564 9205 4564 9215
TIME...MOT...LOC 0835Z 241DEG 45KT 4559 9309 4533 9269
MOOREThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 5:09 AM CDT | Special Weather Statement | DLH | Pine | 36 min |
| Aug 19, 3:59 AM CDT | Special Weather Statement | DLH | Burnett | 31 min |
| Aug 19, 4:30 AM CDT | Special Weather Statement | DLH | Burnett, Washburn | 30 min |
| Aug 19, 5:00 AM CDT | Special Weather Statement | DLH | Sawyer, Washburn | 30 min |
| Aug 19, 5:31 AM CDT | Areal Flood Advisory | DLH | Burnett, Washburn | 3 hr |
| Aug 19, 5:36 AM CDT | Special Weather Statement | DLH | Sawyer | 9 min |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.